Fertility Friends Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hi All,  :(

Shortly after starting my first treatment cycle I started to experience joint pain and stiffness, mainly affecting my pip joints of my fingers but also my knees and ankles. I went to my GP and they prescribed NSAID, which offered no relief and I was referred to see a rheumatologist.

At the consultation the rheumatologist did the usual examination of my hands etc, blood tests and x-rays, however, it was his opinion that I did not have rheumatoid arthritis and the symptoms where more than likely due to a side effect of the medication I had been taking for IVF.

Subsequently, all the results of the tests were negative for arthritis which is a relief, however, I am still experiencing extreme discomfort mainly in my fingers. I can not for example unscrew a bottle top.

I have undergone two IVF treatment cycles since February this year, both unsuccessful.
The first treatment protocol was;
Synarel and Monopur.

Second treatment was combined protocol;
Cycloprogynova, Synarel and Monopur

The last treatment cycle was in July, post treatment the symptoms have no resolved, yet I would have expected the drugs to have been flushed out of my system sometime ago and the joints returned to normal.

Obviously I’m not saying that the treatment has caused the S&S that I’m experiencing, however, have you any knowledge of any side effects from the IVF therapy that would explain these S&S.

Dyson 
 

·
Registered
Joined
·
104 Posts
hiya, like u i too have the same problem of my joints being stiffer than usual, in fact last week i even tore a muscle by just bending which just isnt me. so im putting it down to the meds as i cant think of any thing else that would have brought this on.  i know i dont really answer your question but just wanted to let u know that u are not the only one who has experienced this, best wishes

love sarah lou...xx
 

·
Registered
Joined
·
141 Posts
Hi dyson

Not sure what caused it but I would say for the first 3/4 weeks of treatment I also really ached in my joints - mainly hands, knees and elbows - it felt like i had flu... luckily all fine now - can't really remember when it all stopped but it was in the last week or 2 - I am not sure if this is the same as your symptoms but I have put mine down to emotional and medical overload! hope that helps??

xxx
 

·
Registered
Joined
·
339 Posts
Hi Dyson

I too have suffered with extremely swollen and painful finger joints after treatment. I wentto the doctors and they suspected rheumatoid athritis until I mentioned the IVF.

It's something I keep meaning to ask my clinic about but haven't yet.

In my case it appears about a month after I stop the drugs and then seems to go again.

You are not alone hun which I hope is reassuring

Good luck

B x
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top